Alert archive / Arizona / Flash Flood Warnings in 2014

Flash Flood Warning 33, NWS Phoenix, AZ

August 19, 2014Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 19, 2014, 7:08 AM MST for Maricopa County, Arizona. It was in force for 112 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2014, 7:08 AM MST (14:08 UTC)
Expired
Aug 19, 2014, 9:00 AM MST
In force
112 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 79 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 7:14 AM MSTFLASH FLOODNew River, AZWATER RESCUE CONDUCTED BY PHOENIX FIRE DEPARTMENT
Aug 19, 7:17 AM MSTFLOOD3 N Metro Center, AZUNDERPASS FLOODED AT GREENWAY AND I-17
Aug 19, 7:22 AM MSTHEAVY RAIN 0.935 Nnw Desert Ridge Mark, AZHEAVY RAIN...0.93 INCH ON 30 MINUTES. STREET FLOODING IN AREA.
Aug 19, 7:26 AM MSTFLASH FLOOD3 Nnw North Mountain Pa, AZSPOTTER REPORTED VIA TEXT MESSAGE 3 FEET OF WATER IN CAVE CREEK WASH NEAR INTERSECTION OF 7TH AVE AND CORAL GABLES DR.
Aug 19, 7:29 AM MSTFLASH FLOOD5 Ese New River, AZWATER RESCUE CONDUCTED BY PHOENIX FIRE DEPARTMENT
Aug 19, 7:30 AM MSTHEAVY RAIN 1.323 Wsw Desert Ridge Mark, AZMEASURED RAINFALL BETWEEN 0630 AND 0730 MST.
Aug 19, 7:31 AM MSTFLOOD5 Wsw Desert Ridge Mark, AZLOW WATER CROSSINGS FLOODED.
Aug 19, 7:31 AM MSTFLASH FLOOD2 Sse Cave Creek, AZWATER RESCUE CONDUCTED BY PHOENIX FIRE DEPARTMENT
Aug 19, 7:34 AM MSTHEAVY RAIN 0.753 Nne North Mountain Pa, AZAT LEAST 0.75 INCH OF RAIN IN 30 MINUTES.
Aug 19, 7:39 AM MSTFLASH FLOOD5 W Cave Creek, AZWATER RESCUE CONDUCTED BY PHOENIX FIRE DEPARTMENT
Aug 19, 8:13 AM MSTFLASH FLOOD4 Nnw Desert Ridge Mark, AZWATER RESCUE CONDUCTED BY PHOENIX FIRE DEPARTMENT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 2.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2014-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2014-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1643 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WGUS55 KPSR 191408
FFWPSR
AZC013-191600-
/O.NEW.KPSR.FF.W.0033.140819T1408Z-140819T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
708 AM MST TUE AUG 19 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES GLENDALE...YOUNGTOWN...WADDELL...SURPRISE...SUN CITY
  WEST...SUN CITY...SCOTTSDALE...PHOENIX...PEORIA...PARADISE
  VALLEY...NEW RIVER...EL MIRAGE...

* UNTIL 900 AM MST

* AT 700 AM MST...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAIN FALL 
AND STREET FLOODING IN MANY AREAS. WATER IS FLOWING THROUGH 
INTERSECTIONS AND QUICKLY POOLING IN MANY RETENTION AND DETENTION 
BASINS ACROSS NORTHERN MARICOPA COUNTY...MAINLY FROM CENTRAL PHOENIX 
NORTHWARD TO ANTHEM....AND FROM THE WHITE TANK MOUNTAINS EAST TO 
FOUNTAIN HILLS. WASHES AND CANALS ARE FLOWING AND HEAVY RAIN WILL 
CONTINUE TO FALL FOR THE NEXT COUPLE OF HOURS.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SURPRISE...GLENDALE...SUN CITY...NORTH PHOENIX...CAVE 
CREEK...CAREFREE...CAMP CREEK...DESERT MOUNTAIN AND ANTHEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

&&

LAT...LON 3401 11176 3350 11178 3351 11241 3390 11240
      3391 11238 3389 11228 3393 11224 3395 11225
      3398 11220 3405 11216

$$

MEYERS
1 follow-up statement
912 
WGUS75 KPSR 191455
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
755 AM MST TUE AUG 19 2014

AZC013-191600-
/O.CON.KPSR.FF.W.0033.000000T0000Z-140819T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
755 AM MST TUE AUG 19 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM MST FOR
CENTRAL MARICOPA COUNTY...

AT 739 AM MST...TRAINED WEATHER SPOTTERS CONTINUE TO REPORT FLASH 
FLOODING ION MANY AREAS ACROSS NORTHERN MARICOPA COUNTY. UPWARDS TO 
TWO INCHES OF RAIN HAS FALLEN IN SOME LOCATIONS SINCE 630 AM...AND 
ADDITIONAL RAINFALL ACCUMULATIONS OF ANOTHER HALF INCH CAN BE 
EXPECTED THIS MORNING. RUNOFF WILL CONTINUE TO FLOW INTO WASHES AND 
STREAMS...AND LOW LYING AREAS WILL REMAIN INUNDATED FOR SEVERAL 
HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SURPRISE...PEORIA...SUN CITY...NEW RIVER...DESERT MOUNTAIN...DEER 
VALLEY...SCOTTSDALE...CAMP CREEK...SCOTTSDALE...CAVE CREEK...AND 
CAREFREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

&&

LAT...LON 3401 11176 3350 11178 3351 11241 3390 11240
      3391 11238 3389 11228 3393 11224 3395 11225
      3398 11220 3405 11216

$$

MEYERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 4:45 AM MST, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 19, 4:45 AM MST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
445 AM MST TUE AUG 19 2014

.UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS.

&&

.SYNOPSIS...
AN EARLY SEASON PACIFIC LOW PRESSURE SYSTEM APPROACHING THE AREA
FROM THE WEST IS EXPECTED TO PRODUCE WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY THROUGH THE DAY TODAY...WITH LESSER CHANCES
FOR CONVECTIVE ACTIVITY THROUGH FRIDAY AS THE LOW CENTER MOVES
SLOWLY EASTWARD ACROSS THE REGION. DRIER AIR SPREADING IN FROM THE
WEST WILL REDUCE THUNDERSTORM ACTIVITY FROM THIS WEEKEND INTO EARLY
NEXT WEEK. BELOW NORMAL TEMPERATURES ARE FORECAST FROM TODAY THROUGH
FRIDAY...WARMING THIS WEEKEND.

&&

.DISCUSSION...
TODAY...
STORM COVERAGE SO FAR THIS EARLY MORNING CONTINUES TO BE BEEN VERY
LIMITED...WITH A FEW SHOWERS NOW BEGINNING TO DEVELOP ACROSS LA
PAZ...MARICOPA...AND SOUTHERN GILA COUNTY AT THIS HOUR. WE ARE STILL
EXPECTING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO DEVELOP
THROUGH THE REST OF THIS MORNING AS THE UPPER LOW THAT IS NOW
LOCATED JUST OFF THE CENTRAL CA COAST CONTINUES TO APPROACH THE
REGION. THE LATEST NAM/GFS/EURO MODEL SUITES CONTINUE TO SHOW THAT
SHOWERS/THUNDERSTORMS WILL DEVELOP ACROSS SW AND SOUTH-CENTRAL AZ
THIS MORNING...MAINLY ACROSS LA PAZ AND MARICOPA/PINAL/GILA
COUNTIES. HOWEVER RAINFALL AMOUNTS SEEM TO BE A BIT LESS THAN WHAT
WAS DEPICTED ON EARLIER RUNS...LIKELY DUE TO PWATS PEAKING IN THE
1.80-1.90 INCH RANGE...DOWN A BIT FROM THE 2.00-2.10 INCH THAT WAS
BEING FORECASTED YESTERDAY...BUT MOISTURE/DYNAMICS STILL APPEAR TO
BE GOOD ENOUGH TO JUSTIFY TO CONTINUE THE FORECAST FOR LOCALLY HEAVY
RAINFALL AMOUNTS...WITH THE BEST CHANCE FOR HEAVY RAINS TO BE BEFORE
NOON ACROSS SOUTH-CENTRAL AZ...AS A WEAK SHORTWAVE MOVES
NORTHEASTWARD ACROSS THE REGION. RAINFALL CHANCES WILL LIKELY DROP
NOTICEABLY THIS AFTERNOON/EVENING AS DRIER AIR BEGINS TO FILTER IN
FROM THE WEST BEHIND THIS SHORTWAVE AND THE ATMOSPHERE
STABILIZES...BUT HEAVY RAINFALL WILL STILL BE A POSSIBILITY OVER THE
FAVORED UPSLOPE AREAS OF SOUTHERN GILA COUNTY INTO TONIGHT. ALL THIS
RAINFALL/CLOUDS IS EXPECTED TO KEEP OUR HIGHS TODAY WELL BELOW
NORMAL...WITH MOST SOUTH-CENTRAL AZ LOWER DESERT LOCATIONS REMAINING
IN THE 90S.

WEDNESDAY AND WEDNESDAY NIGHT...
A SIGNIFICANT REDUCTION IN SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED
ON WEDNESDAY AND WEDNESDAY NIGHT AS PWATS FALL INTO THE 1.25-150
INCH RANGE AS SOUTHWESTERLY FLOW ALOFT STRENGTHENS OVER THE REGION
AHEAD OF THE MAIN UPPER LOW CENTER. STILL...ISOLATED TO SCATTERED
STORMS CAN BE EXPECTED...WITH THE BEST CHANCES FOR STORMS BEING OVER
THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX AS STRONGER WINDS ALOFT
INCREASES BULK SHEAR VALUES OVER THE REGION.

THURSDAY AND FRIDAY...
THE LIKELIHOOD OF A SECOND HEAVY RAIN EVENT ON THURSDAY/FRIDAY NOW
LOOKS TO BE SIGNIFICANTLY LESS...SINCE LATEST MODELS RUNS ARE NOW
SHOWING MUCH LESS TROPICAL MOISTURE...FROM TROPICAL STORM
LOWELL...BEING PULLED NORTHEASTWARD INTO THE REGION. THUS...HAVE
REDUCED POPS SOMEWHAT ON THU/FRI...BUT STILL KEEPING THINGS
BROADBRUSHED A BIT...SINCE THE EURO CONTINUES TO BE SLOWER WITH THE
MOVEMENT OF THE UPPER LOW CENTER...TAKING IT ACROSS AZ ON
FRIDAY...WHILE THE FASTER GFS CONTINUES TO MOVE IT THROUGH ON
THURSDAY.

SATURDAY THROUGH TUESDAY...
THE COMBINATION OF A DRIER WESTERLY FLOW ALONG WITH RIDGING ALOFT
WILL LIKELY KEEP CHANCES FOR THUNDERSTORM ACTIVITY AT CLIMO...OR
BELOW LEVELS DURING THIS PERIOD. HOWEVER...IT STILL APPEARS THAT
THERE WILL BE ENOUGH RESIDUAL MOISTURE AROUND TO KEEP US FROM
ELIMINATING CHANCES FOR POPS ENTIRELY AT THIS POINT...WITH
TEMPERATURES RETURNING TO NEAR...OR SLIGHTLY ABOVE NORMAL VALUES.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...
AS UPPER TROF APPROACHES FROM THE WEST AND MONSOON MOISTURE
INCREASES...STILL EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE THIS
MORNING...BECOMING NUMEROUS BY 14-15Z. WILL KEEP MENTION OF
THUNDER...AS VCTS...IN TAFS THRU ABOUT 16Z...THEN FIGURE RAIN WILL
HAVE COOLED AND STABILIZED BOUNDARY LAYER ENOUGH THAT WE SHOULD BE
IN A MORE SHOWERY REGIME THAT WILL CONTINUE INTO THE AFTERNOON.
DEPENDING UPON HOW MUCH SUNSHINE IS SEEN THIS AFTERNOON THERE MAY BE
ANOTHER ROUND OF THUNDERSTORMS TO DEAL WITH AT THE TERMINALS. WILL
WAIT FOR LATER TO SEE HOW THAT PLAYS OUT. OTHERWISE WINDS SHOULD
FAVOR THE SOUTH TO SOUTHEAST THIS MORNING...TRANSITIONING MORE
TOWARDS SOUTHWEST IN THE AFTERNOON WITH SPEEDS MOSTLY AOB 12KT.

NOTE...IF SHOWERS/STORMS CONTINUE TO TAKE THEIR TIME
DEVELOPING...THE TAFS WILL BE OVERPLAYING THE WEATHER AND WILL NEED
TO BE UPDATED TO PUSH BACK THE PRECIP ONSET.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
EXPECT SHOWERS/STORMS TO MOSTLY STAY EAST OF KIPL TODAY...WITH
COVERAGE AT KBLH TO BE MORE ON THE ISOLATED SIDE. WITH UPPER JET
APPROACHING...THERE WILL BE A THREAT FOR AFTN/EARLY EVE THUNDER AT
THE TERMINAL AND THUS WILL KEEP VCTS IN THE KBLH TAF. WINDS TO FAVOR
THE SOUTH AT KBLH...BECOMING GUSTY THIS AFTERNOON WITH SPEEDS AOB
20KT. AT KIPL...EXPECT MID/UPPER CLOUD DECKS TO SCATTER OUT BY 18Z
WITH WINDS TO SHIFT TOWARDS THE SOUTHWEST...BECOMING LOCALLY BREEZY
FROM THE WEST EARLY THIS EVENING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY ON THURSDAY WITH A
CHANCE ACROSS THE HIGHER TERRAIN EAST OF PHOENIX. LITTLE CHANGE IS
EXPECTED FRIDAY. HIGH TEMPERATURES BOTH DAYS WILL STAY BELOW
SEASONAL NORMALS...WITH COOLER DESERTS FALLING INTO THE 90S.
HUMIDITY LEVELS WILL STAY QUITE ELEVATED WITH MOST OF THE DESERTS
RECORDING MINIMUM RH VALUES BETWEEN 20 AND 30 PERCENT. A STEADY
SOUTHWEST FLOW ALOFT WILL LEAD TO GRADUAL DRYING AND WARMING
CONDITIONS OVER THE WEEKEND AND INTO EARLY NEXT WEEK. BY SUNDAY
THERE WILL BE JUST A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE HIGHER TERRAIN EAST OF PHOENIX WITH PARTLY
TO MOSTLY SUNNY SKIES EXPECTED ELSEWHERE. DESPITE THE DRYING
TREND...MINIMUM RH VALUES WILL STAY ON THE ELEVATED SIDE AND SHOULD
MOSTLY RANGE FROM 15 TO 25 PERCENT. NO STRONG WINDS ARE EXPECTED
THROUGH THE PERIOD...MAINLY NORMAL DIURNAL WINDS FAVORING THE SOUTH
TO SOUTHWEST LESS THAN 15 MPH.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...PERCHA
AVIATION....CB
FIRE WEATHER...CB
Hazardous weather outlook, Aug 19, 3:47 AM MST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
347 AM MST TUE AUG 19 2014

AZZ020>028-CAZ031-201100-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
347 AM MST TUE AUG 19 2014 /347 AM PDT TUE AUG 19 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF A RATHER STRONG UPPER LEVEL LOW CENTER (FOR MID-
AUGUST) APPROACHING FROM THE NORTHWEST AND INCREASING MOISTURE FROM
THE SOUTH WILL ALLOW WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO
DEVELOP TODAY...WITH THE BEST CHANCES FOR RAINFALL TO BE FROM THE
MID-MORNING INTO THE EARLY AFTERNOON HOURS. HEAVY RAIN...LOCALIZED
FLOODING AND STRONG GUSTY WINDS ARE THE PRIMARY WEATHER HAZARDS
ASSOCIATED WITH ANY STORMS THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE COMBINATION OF A UPPER LEVEL LOW CENTER MOVING EASTWARD OVER THE
REGION AND LINGERING MONSOON MOISTURE WILL KEEP THE THREAT OF
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS GOING THROUGH THE END
OF THE WORKWEEK...WITH THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX
SEEING THE BEST CHANCE OF STORMS. DRIER AIR MOVING IN FROM THE WEST
WILL REDUCE THE CHANCES FOR STORMS OVER THE UPCOMING WEEKEND,,,AND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Aug 19, 6:48 AM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
648 AM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     HEAVY RAIN       2 NNE SUN CITY WEST     33.69N 112.36W
08/19/2014  E1.00 INCH       MARICOPA           AZ   TRAINED SPOTTER

            VERY HEAVY RAIN. OVER 1 INCH IN AN HOUR ESTIMATED.

&&

EVENT NUMBER PSR1400204

MP
Local storm report, Aug 19, 6:52 AM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
652 AM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     HEAVY RAIN       2 E PEORIA              33.69N 112.20W
08/19/2014  M1.09 INCH       MARICOPA           AZ   TRAINED SPOTTER

            HEAVY RAIN...1.09 INCH IN 40 MINUTES...NOW TAPERING
            OFF.

&&

EVENT NUMBER PSR1400205

MP
Local storm report, Aug 19, 6:54 AM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
654 AM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     HEAVY RAIN       3 WSW DESERT RIDGE MARK 33.65N 112.03W
08/19/2014  M1.00 INCH       MARICOPA           AZ   TRAINED SPOTTER

            1.00 INCH OF RAIN SINCE 6...30 AM

&&

EVENT NUMBER PSR1400206

MP
Local storm report, Aug 19, 7:02 AM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
702 AM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 AM     FLOOD            1 ENE LAVEEN            33.43N 112.11W
08/19/2014                   MARICOPA           AZ   TRAINED SPOTTER

            1 8 - 1 4 INCH OF WATER ON I-17 AT DURAGO CURVE

&&

EVENT NUMBER PSR1400207

MP
Local storm report, Aug 19, 7:04 AM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
704 AM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     HEAVY RAIN       3 ESE PEORIA            33.67N 112.19W
08/19/2014  M1.75 INCH       MARICOPA           AZ   TRAINED SPOTTER

            HEAVY RAIN...1.75 INCH IN 45 MINUTES.

&&

EVENT NUMBER PSR1400208

MP
Local storm report, Aug 19, 7:06 AM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
706 AM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 AM     FLOOD            1 ENE NORTH MOUNTAIN PA 33.59N 112.05W
08/19/2014                   MARICOPA           AZ   TRAINED SPOTTER

            CURB-TO-CURB FLOODING ON I-17 AND DAISY.

&&

EVENT NUMBER PSR1400209

MP

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:05 PM MSTAreal Flood AdvisoryPSRLa Paz115 min
Aug 19, 6:27 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal108 min
Aug 19, 6:52 AM MSTFlash Flood WatchPSR11 hr
Aug 19, 9:03 AM MSTFlash Flood WarningPSRMaricopa117 min
Aug 19, 10:06 AM MSTRiver Flood WarningPSRMaricopa10 hr
Aug 19, 10:10 AM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Aug 19, 11:05 AM MSTFlash Flood WarningPSRMaricopa115 min
Aug 19, 11:39 AM MSTSpecial Weather StatementPSRMaricopa51 min
Aug 19, 12:11 PM MSTFlash Flood WarningPSRMaricopa2 hr
Aug 19, 1:07 PM MSTFlash Flood WarningPSRMaricopa113 min
Aug 19, 1:13 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal2 hr
Aug 19, 1:23 PM MSTSpecial Weather StatementPSRPinal52 min
Aug 19, 1:30 PM MSTBlowing Dust AdvisoryPSR71 min
Aug 19, 2:55 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Aug 19, 3:02 PM MSTFlash Flood WarningPSRMaricopa118 min
Aug 19, 3:17 PM MSTAreal Flood AdvisoryPSRGila118 min
Aug 19, 4:17 PM MSTFlash Flood WarningPSRMaricopa3 hr
Aug 19, 4:53 PM MSTFlash Flood WarningPSRMaricopa112 min

Nearby

Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.